# SDR 2006FA0000085

- Difficulty date: October 13, 2005
- Submitted: January 25, 2006
- Operation: General aviation
- Aircraft: N9145X
- Make and model: Mooney M20M
- Aircraft serial: 270095
- Engine: Lyc TIO540*
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Part number: 800397503
- Part serial: 209
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COMBINATION VOLTAGE AND OVERVOLTAGE REGULATOR FAILED.  THIS FAILURE CAUSED A VOLTAGE SPIKE IN THE ELECTRICAL SYSTEM WHICH IN TURN DAMAGED ALL OF THE COM AND NAV RADIOS, THE ANNUNCIATOR PANEL, AND NUMEROUS COMPUTER RELATED AVIONICS ITEMS.  MULTIPLE LIGHT BULBS IN THE AIRCRAFT WERE ALSO REPLACED.  THE REASON FOR THE REGULATOR FAILURE IS STILL UNCLEAR AT THIS TIME.
